Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2001, 2:59 AM CDT for Comanche County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2001, 2:59 AM CDT (07:59 UTC)
- Expired
- Apr 11, 2001, 4:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:23 AM CDT | Hail 1 | Comanche, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 9:30 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 11, 2:45 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 110801 SVRFTW TXC093-110900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 259 AM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 AM CDT * AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 16 MILES WEST OF COMANCHE...OR ABOUT 10 MILES NORTHEAST OF BROWNWOOD...MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE DE LEON LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. A TORNADO WAToCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3194 9885 3170 9868 3186 9828 3225 9855
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:40 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Apr 10, 9:40 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT TUE APR 10 2001 EVENING ANALYSES AND OBSERVATIONS FORCE US TO RAISE POPS...MAINLY WESTERN...CENTRAL...NORTHERN...AND NORTHEASTERN ZONES FOR TONIGHT AND EARLY WEDNESDAY. CONVECTION HAS BROKEN OUT IN SOUTHWEST TEXAS... EAST TO NEAR DEL RIO. THERE IS A BIT OF A SPLIT...AND A DIFLUENT ZONE IN THE 250 MB JET MAX COMING ACROSS THIS AREA. FURTHERMORE... 1200Z MODELS SHOWED GOOD DIV Q SUPPORT IN THIS AREA THIS EVENING... AND THE 00Z RUN IS EVEN STRONGER WITH THE DIVERGENCE OF Q (FORCING FOR VERTICAL MOTION) TO OUR WEST AND SOUTHEAST. FURTHERMORE....MOST OF THE MESOSCALE MODELS...INCLUDING THE NEW MESOETA...SHOW CONVECTIVE PRECIP MOVING ACROSS N TX. THE HIGHEST RISK OF SEVERE STORMS SHOULD REMAIN JUST WEST AND NORTHWEST OF DFW...BUT ONLY TIME WILL TELL. THE BEST INSTABILITIES ARE IN WEST TEXAS...BUT SOME OF THE STRONGEST STORM-RELATIVE HELICITIES RESIDE FROM THE RED RIVER NNW OF DFW WEST TO NEAR CDS. 0-6 KM SHEARS OF 50 KT OR GREATER EXTEND TO EAST OF THE DFW AREA (SUPPORT FOR SUPERCELL STORMS). AND...A FEW SUPERCELLS WITH GOLF BALL HAIL HAVE FORMED IN THE SJT-ABI-SPS CORRIDOR. THUS...WE WILL SHIFT THE SLIGHT RISK A BIT FURTHER EAST TO INCLUDE THE DFW AREA. WILL RAISE POPS IN EASTERN ZONES FOR TUESDAY MORNING. .FWD...WIND ADVISORY TONIGHT ENTIRE AREA TONIGHT 26
In the hours before
Special weather statement, Apr 10, 10:30 PM CDT, 4 hours 29 minutes before
TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-110900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT TUE APR 10 2001 ...THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF TONIGHT...NORTH AND WEST OF A BOWIE...GRAHAM...BRECKENRIDGE LINE. LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... ADJACENT TO THIS AREA...AND NORTHWEST OF A SHERMAN...ROCKWALL... WAXAHACHIE...CAMERON LINE. THE SLIGHT RISK INCLUDES THE DALLAS FORT WORTH AREA...GAINESVILLE...WEATHERFORD...STEPHENVILLE...WACO... TEMPLE...COMANCHE...AND LAMPASAS. THE MAIN THREATS FROM TONIGHT'S STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE...MAINLY WEST OF A BOWIE...WEATHERFORD...MERIDIAN LINE. STORM SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION...MAINLY FROM 1100 PM TO 3 AM WEST OF A BOWIE...MERIDIAN...KILLEEN LINE. SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT...EAST OF THIS LINE. ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH TONIGHT FOR SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTSz OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Apr 11, 12:33 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| Apr 11, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 62 min |
| Apr 11, 2:25 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 50 min |
| Apr 11, 2:29 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 61 min |
| Apr 11, 2:35 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 55 min |
| Apr 11, 2:43 AM CDT | Tornado Warning | FWD | Cooke | 47 min |
| Apr 11, 2:55 AM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 65 min |
| Apr 11, 3:28 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Apr 11, 3:33 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 57 min |
| Apr 11, 3:34 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 41 min |
| Apr 11, 3:42 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 63 min |
| Apr 11, 3:44 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Somervell | 46 min |
| Apr 11, 3:51 AM CDT | Tornado Warning | FWD | Cooke | 24 min |
| Apr 11, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 63 min |
| Apr 11, 4:16 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Grayson | 59 min |
| Apr 11, 4:25 AM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Apr 11, 4:53 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 37 min |
| Apr 11, 4:56 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Apr 11, 5:04 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 11, 5:15 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 30 min |
| Apr 11, 5:45 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.